Hi my name is Jessica
I have had migraines for the last two years. I am olny 14 and my doctor precribed me Elavil 25 mg every night before I go to bed and Maxalt 10 mg when that dosen't work. I was wondering if Elavil is safe for a child my age (14). Or if there is something safer for me. I have noticed feeling sleeper lately. Thats definately not normal for me I use to have alot of energy and stuff, now I just like to lay around and I never feel like I have done anything when I do that. So if there is something else out there that won't make me feel this way please tell me.
I'm sure if the dr. prescribed it for you then it's safe. I was on it, too and I definitely felt sleepier. Even that small amount made me sleep a lot better at night but I felt the affects the next day as well. I only took it for 4 months because it really wasn't working. But I also know that after I got used to it, I did not feel as sleepy. Your body will adjust some to that. Hopefully someone will come on who can tell you if there is another drug you can take. I'm sorry you have migraines. You remind me of me at that age. That's about when mine started.
Thanks for writing in.
Elavil or Amitriptyline is known to cause suicidal tendencies in teenagers and children. It is very important that you are monitored very closely by your prescribing doctor. Make sure to notify your doctor immediately if you experience any change in behavior.
There are other options for migraine like Imitrex which works well in children. It is also important that you keep a headache diary and try to identify a trigger for your migraines.
Avoid caffeine, MSG, preserved and processed meats and cheese.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.